"The Good News about the Bad News - 
Herpes: Everything You Need to Know
"  
Terri Warren's new book - which we do endorse.

PositiveSingles.com - the best, most trusted and largest anonymous STD dating site!

only search Racoon.com
First time visitor? 
Please Learn about Registering
and read our policy page.

{Home}{Awareness}{Research}{Treatment}{HHP FAQ}{Bookstore}{Bio/Info Page}

The Original Herpes Home Page Discussion Forums

Subject: "Outbreaks went away after stopping Acyclovir"     Previous Topic | Next Topic
Printer-friendly copy     Email this topic to a friend    
Conferences Support Topic #25941
Reading Topic #25941
username_here
Member since Jan-8-18
2 posts
Jan-08-18, 02:18 PM (CST)
Click to EMail username_here Click to send private message to username_here Click to view user profileClick to add this user to your buddy list  
"Outbreaks went away after stopping Acyclovir"
 
   First time poster on here. I appreciate this forum being available. I've had Herpes for over 30 years(60 yr old male here.) I didn't know I had it for the first 10 years at least. I dont know of anyone I've passed it on to. I dated girls for up to 3 years at a time with no protection and they never got it. I use to break out on my penis maybe once a month or so at the most. I finally realized what it was and went to my doctor. I've never had a blood test for it, but he looked at it and prescribed Acyclovir,400 mg twice a day. It cut down my outbreaks to maybe one a year. Then I started getting an outbreak about an inch away from my anus several years ago. Since then I dont think I've broke out on my penis at all. The place on my butt would bleed,itch and be incredibly painful. It was always in the same spot. The last few years that spot stayed broke out almost year round. It never went away,it would just get better now and then. I began cutting down on my dosage of Acylovir about a year ago just to see how I'd do with out it. I eventually stopped taking it all together about 6 months ago. Since I quit taking it,I've had no break outs at all and that place on my Butt is gone. The Acylovir had to be making me break out. I understand the longer you have Herpes the less break out you mayhave but that place on my butt was like a never ending open sore until I quit the meds.
I've researched the answer to this on line but haven't found anyone else this has happened to. Any ideas on why this would happen. Thank you in advance.


  Alert | IP Printer-friendly page | Edit | Reply | Reply With Quote | Top
Rajahadmin
Charter Member
15768 posts
Jan-09-18, 02:51 PM (CST)
Click to EMail Rajah Click to send private message to Rajah Click to view user profileClick to add this user to your buddy list  
1. "Interesting, but correlation is not causation."
In response to message #0
 
Given the way that acyclovir works to suppress viral replication, I am having a hard time understanding how it might actually be causing an outbreak.

Anyway, if you are not having outbreaks, that is a good thing.


"Do the Right Thing. It will gratify some people and astound the rest." - Paraphrased from Mark Twain


  Alert | IP Printer-friendly page | Edit | Reply | Reply With Quote | Top
username_here
Member since Jan-8-18
2 posts
Jan-09-18, 04:39 PM (CST)
Click to EMail username_here Click to send private message to username_here Click to view user profileClick to add this user to your buddy list  
2. "RE: Interesting, but correlation is not causation."
In response to message #1
 
   Makes no sense to me either,but after suffering through almost constant break outs in that one spot for years,then I quit the meds and it stops totally, I have to think its connected even though it makes no sense to me.


  Alert | IP Printer-friendly page | Edit | Reply | Reply With Quote | Top

Conferences | Topics | Previous Topic | Next Topic

 

Advertisements appearing on this page do not constitute any endorsement of 
those products or services by HHP or its management.

All opinions expressed here by the HHP, its management and participants constitute just that, opinions.
No medical relationship with any participant is implied in any way.
Each individual's personal doctor is responsible for the medical advice and care of that person.